Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 234, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 14, 2006, 3:08 PM CDT for Barbour County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 3:08 PM CDT (20:08 UTC)
- Expired
- May 14, 2006, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:32 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 14, 10:32 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1032 AM CDT SUN MAY 14 2006 .DISCUSSION...A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND HEAVY DOWNPOURS ARE POSSIBLE THROUGH 7 PM CDT SOUTH OF A LIVINGSTON TO LANETT LINE. AT 1030 AM CDT...A SURFACE BOUNDARY/COLD FRONT STRETCHED ALONG AN ALICEVILLE TO CALERA TO WEDOWEE LINE WHERE COOLER AND DRIER AIR WAS NORTH OF THE BOUNDARY WHILE MOIST UNSTABLE AIR WAS SOUTH OF THE BOUNDARY. SURFACE DEWPOINTS NORTH OF THE BOUNDARY WERE IN THE UPPER 40S WHILE SOUTH OF THE BOUNDARY THEY WERE IN THE LOWER 60S. TEMPERATURES GENERALLY RANGED BETWEEN 63 AND 73 DEGREES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS STRETCHED ALONG HIGHWAY 80 FROM DEMOPOLIS TO AUBURN. FOR THE REST OF TODAY...MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ALONG A MOISTURE CONVERGENCE AXIS SOUTH OF A LIVINGSTON TO LANETT LINE. SINCE THE AIR IS UNSTABLE...WILL HAVE TO WATCH FOR THE POTENTIAL OF A FEW STRONG STORMS WITH PEA TO DIME SIZE HAIL AND LOCALLY HEAVY DOWNPOURS IN THESE LOCATIONS. IF ENOUGH SUNSHINE COULD WARM TEMPERATURES UP INTO THE UPPER 70S... WHICH IS POSSIBLE SOUTH OF INTERSTATE 85...A SEVERE STORM WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH WOULD BE POSSIBLE IN THE TROY AND EUFAULA AREAS THIS AFTERNOON. CHANCES OF THIS OCCURRING REMAINS LOW AS ABUNDANT CLOUD COVER SHOULD LIMIT SIGNIFICANT HEATING. NORTH OF A LIVINGSTON TO LANETT LINE...DRY AND PARTLY SUNNY CONDITIONS WILL PREVAIL WITH AFTERNOON TEMPERATURES IN THE 70S. A NORTHWEST WIND WILL INCREASE TO 10 TO 15 MPH AFTER 2 PM CDT. THE SURFACE FRONT/BOUNDARY WILL SLOWLY MOVE SOUTH DURING THE DAY. && .UPDATE...ADJUSTED RAIN CHANCES TODAY TO INCREASE THEM SOUTH OF A LIVINGSTON TO LANETT LINE AND LOWERED/REMOVED THEM NORTH OF INTERSTATE 20. MADE SMALL ADJUSTMENTS TO TEMPERATURES... SKY COVER...AND WIND AS WELL. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && MBS/91
Hazardous weather outlook, May 14, 1:36 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT SUN MAY 14 2006 ALZ011>015-017>050-151130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING. STRONG STORMS ARE POSSIBLE SOUTH OF A LINE FROM MOSSES TO HURTSBORO. THE MAIN THREATS WILL BE PEA TO DIME SIZE HAIL AND WIND GUSTS TO 35 MPH. A FEW SEVERE STORMS ARE POSSIBLE ACROSS PIKE AND BARBOUR COUNTIES WITH THE MAIN THREAT OF QUARTER SIZE HAIL. AFTER 4 PM...THE THUNDERSTORM THREAT WILL GENERALLY BE LIMITED TO PIKE AND BARBOUR COUNTIES... INCLUDING THE CITIES OF TROY...BRUNDIDGE...CLAYTON... CLIO...AND EUFAULA THROUGH 7 PM. A COLD FRONT WAS LOCATED FROM NEAR LIVINGSTON TO NEAR LAFAYETTE AND SLOWLY MOVING SOUTHWARD. THE FRONT WILL PUSH SOUTH OF PIKE AND BARBOUR COUNTIES EARLY THIS EVENING. THE WINDOW OF OPPORTUNITY FOR STRONG STORM DEVELOPMENT WILL GENERALLY BE FROM 2 PM UNTIL 7 PM...AND THE THREAT WILL DECREASE FROM NORTH TO SOUTH AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE GENERALLY ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY...MAINLY BETWEEN 1 PM AND 7 PM. THE MAIN THREAT WILL BE PEA TO DIME SIZE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
In the hours before
Special weather statement, May 14, 9:38 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 AM CDT SUN MAY 14 2006 ALZ047-141515- LEE- 938 AM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 1015 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SMITHS...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SMITHS THROUGH 1015 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 14, 2:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CDT SUN MAY 14 2006 ALZ049-141930- PIKE- 204 PM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHEASTERN CRENSHAW COUNTY...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ANSLEY...SHADY GROVE AND ORION THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 14, 2:06 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CDT SUN MAY 14 2006 ALZ042-141930- LOWNDES- 206 PM CDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 230 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES WEST OF FORT DEPOSIT...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THE LOWNDES AND BUTLER COUNTY LINE AND FORT DEPOSIT THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, May 14, 2:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FORT DEPOSIT 31.99N 86.58W
05/14/2006 E0.75 INCH LOWNDES AL LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL REPORTED IN AND AROUND FORT
DEPOSIT.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 24 min |
| May 13, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 24 min |
| May 13, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 24 min |
| May 13, 7:35 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa | 25 min |
| May 13, 8:03 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 42 min |
| May 13, 8:33 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 57 min |
| May 13, 8:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 41 min |
| May 13, 9:19 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 30 min |
| May 14, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 24 min |
| May 14, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.